Alert archive / Tennessee / River Flood Warnings in 2021

River Flood Warning 24, NWS Morristown, TN

August 18, 2021Sevier County, Tennessee

NWS Morristown, TN issued this river flood warning at Aug 18, 2021, 12:56 AM EDT for Sevier County, Tennessee. It took effect at Aug 18, 2021, 1:38 AM EDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 12:56 AM EDT (04:56 UTC)
In effect from
Aug 18, 2021, 1:38 AM EDT
Expired
Aug 18, 2021, 4:06 AM EDT
In force
2 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Pigeon River above Sevierville (SEVT1). The gauge peaked at 10.71 ft at Aug 18, 2021, 1:00 AM EDT.

actionminormoderate5101508/1808/19
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

250 
WGUS44 KMRX 180456
FLWMRX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
1256 AM EDT Wed Aug 18 2021

...The National Weather Service in Morristown TN has issued a Flood 
Warning for the following rivers in Tennessee...

  Little Pigeon River Above Sevierville TN affecting Sevier County.

For the Little Pigeon River...including Sevierville TN...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 800 AM EDT.

&&


TNC155-181200-
/O.NEW.KMRX.FL.W.0024.210818T0538Z-210818T1200Z/
/SEVT1.1.ER.210818T0538Z.210818T0600Z.210818T0640Z.NO/
1256 AM EDT Wed Aug 18 2021

The National Weather Service in Morristown has issued a

* Flood Warning for
  the Little Pigeon River Above Sevierville TN.
* Until this morning.
* At 12:30 AM EDT Wednesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 11.2 feet early this morning. It will 
  then fall below flood stage early this morning.
* Impact...At 12.0 feet, Parking lots of various dining and 
  entertainment venues along the river are flooding.
* Flood History...No available flood history.


&&

LAT...LON 3592 8365 3595 8356 3570 8346 3567 8356

$$

BW
1 follow-up statement
810 
WGUS84 KMRX 180806
FLSMRX

Flood Statement
National Weather Service Morristown TN
406 AM EDT Wed Aug 18 2021

...The Flood Warning is cancelled for the following rivers in 
Tennessee...

  Little Pigeon River Above Sevierville TN affecting Sevier County.

TNC155-180915-
/O.CAN.KMRX.FL.W.0024.000000T0000Z-210818T0806Z/
/SEVT1.1.ER.210818T0538Z.210818T0600Z.210818T0640Z.NO/
406 AM EDT Wed Aug 18 2021

...The Flood Warning for the Little Pigeon River Above Sevierville 
TN has been cancelled...

The Flood Warning is cancelled for
  the Little Pigeon River Above Sevierville TN.
* At 3:30 AM EDT Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to continue falling through the morning hours. As such, the flood 
  warning will be allowed to expire.


&&

LAT...LON 3592 8365 3595 8356 3570 8346 3567 8356

$$

BW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Aug 17, 9:40 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 17, 9:40 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
940 PM EDT Tue Aug 17 2021

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...

The remnants of Fred continue to lift out of the area from
southwest to northeast. The southern TN Valley and southwest NC
are dry and the central TN valley only has a few light showers
remaining. Northeast TN and southwest VA sill have pockets of
moderate rain showers which will last another few hours. A
flooding threat still exists across these areas and won't end
until the rain moves out. Any moderate rain should be done around
midnight.

The previous forecast handled the timing of the exiting showers
very well, only had to make a few tweaks to the hourly POP grids.
Through the rest of the night, the biggest concern is patchy fog
developing areawide. Please use caution if traveling overnight as
fog begins to develop. Fog will persist through the night, not
lifting until after daybreak.

Will send out new zones to update Flash Flood Headlines.

SR

&&

.AVIATION...
00Z TAF DISCUSSION.

Rainfall associated with the remnants of Fred are slowly pulling
out of the area from southwest to northeast. CHA is rain-free and
TYS will be within a few hours. Fog will develop overnight as
the rain moves out with MVFR conditions expected at CHA, and IFR
at TYS and TRI due to low CIGs. A return to VFR conditions late
tomorrow morning at all sites.

SR

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             69  89  72  87  71 /  20  20  40  70  40
Knoxville McGhee Tyson Airport, TN  70  89  71  87  70 /  70  20  40  70  50
Oak Ridge, TN                       69  88  70  85  69 /  60  20  40  70  50
Tri Cities Airport, TN              69  85  68  86  68 / 100  20  20  60  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flash Flood Watch until 2 AM EDT Wednesday for Cocke Smoky
     Mountains-Grainger-Hamblen-Hancock-Hawkins-Jefferson-
     Johnson-North Sevier-Northwest Carter-Northwest Cocke-
     Northwest Greene-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Sullivan-Unicoi-Washington.

VA...Flash Flood Watch until 2 AM EDT Wednesday for Lee-Russell-Scott-
     Washington-Wise.

&&
Hazardous weather outlook, Aug 17, 3:45 PM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
345 PM EDT Tue Aug 17 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181200-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
345 PM EDT Tue Aug 17 2021 /245 PM CDT Tue Aug 17 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Rainfall associated with the remnants of Tropical Storm Fred will
continue to affect the area through late tonight. Heavy tropical
downpours could produce flash flooding, and a potential for
mudslides. A Flash Flood Watch remains in effect for portions of
the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An unsettled pattern will continue Thursday through the weekend
with showers and thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of flooding are encouraged.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:35 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington4 hr
Aug 17, 10:01 PM EDTAreal Flood WarningMRXBlount, Sevier3 hr
Aug 18, 6:37 PM EDTAreal Flood AdvisoryMRXScott3 hr
Aug 18, 7:15 PM EDTSpecial Weather StatementMRXCampbell45 min

Nearby

River Flood Warnings in Tennessee, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.